Alert archive / Texas / Small Craft Advisories in 2018

Small Craft Advisory 21, NWS Corpus Christi, TX

March 6, 2018

NWS Corpus Christi, TX issued this small craft advisory at Mar 6, 2018, 2:54 PM CST. It took effect at Mar 7, 2018, 12:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2018, 2:54 PM CST (20:54 UTC)
In effect from
Mar 7, 2018, 12:00 AM CST
Expired
Mar 7, 2018, 11:39 AM CST
In force
12 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

617 
WHUS74 KCRP 062054
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
254 PM CST Tue Mar 6 2018

...MODERATE TO STRONG NORTHEAST WIND TO DEVELOP AGAIN TONIGHT...

.Elevated seas across the offshore waters will linger through the
afternoon before subsiding this evening. However, strong 
northerly winds will redevelop late tonight with seas once again 
to build to hazardous levels. 

GMZ250-255-070500-
/O.EXP.KCRP.SC.Y.0020.000000T0000Z-180306T2100Z/
/O.NEW.KCRP.SC.Y.0021.180307T0600Z-180308T0000Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
254 PM CST Tue Mar 6 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST WEDNESDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

The National Weather Service in Corpus Christi has issued a Small
Craft Advisory, which is in effect from midnight tonight to 6 PM
CST Wednesday. 

* WINDS...Northeast wind 15 to 20 knots this afternoon  
  restrengthening to 20 to 25 knots tonight. 

* WAVES/SEAS...Seas building to 4 to 6 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
and/or seas of 7 feet or greater are expected to produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions. Mariners should pay close
attention to the marine forecast...and consider wind and sea
conditions in planning. 

&&

$$

GMZ270-275-070500-
/O.EXT.KCRP.SC.Y.0020.000000T0000Z-180307T0000Z/
/O.NEW.KCRP.SC.Y.0021.180307T0600Z-180308T0000Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
254 PM CST Tue Mar 6 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST WEDNESDAY...

The National Weather Service in Corpus Christi has issued a Small
Craft Advisory, which is in effect from midnight tonight to 6 PM
CST Wednesday. 

* WINDS...Northeast wind 15 to 20 knots this afternoon 
  restrengthening to 20 to 25 knots tonight. 

* WAVES/SEAS...Seas 6 to 7 feet this afternoon decreasing to 4 to
  6 feet in the evening, then building to 6 to 7 feet later
  tonight.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
and/or seas of 7 feet or greater are expected to produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions. Mariners should pay close
attention to the marine forecast...and consider wind and sea
conditions in planning.

&&

$$

GMZ230-235-070500-
/O.NEW.KCRP.SC.Y.0021.180307T0600Z-180307T1800Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
254 PM CST Tue Mar 6 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST WEDNESDAY...

The National Weather Service in Corpus Christi has issued a Small
Craft Advisory, which is in effect from midnight tonight to noon
CST Wednesday. 

* WINDS...Northeast winds around 20 knots.

* WAVES/SEAS...Bays choppy to occasionally rough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
and/or seas of 7 feet or greater are expected to produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions. Mariners should pay close
attention to the marine forecast...and consider wind and sea
conditions in planning. 

&&

$$
5 follow-up statements
404 
WHUS74 KCRP 062341
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
541 PM CST Tue Mar 6 2018

...MODERATE TO STRONG NORTHEAST WIND TO DEVELOP AGAIN TONIGHT...

.Elevated seas across the offshore waters will continue to taper
off this evening. However, strong northerly winds will redevelop 
late tonight with seas once again to build to hazardous levels.

GMZ270-275-070800-
/O.EXP.KCRP.SC.Y.0020.000000T0000Z-180307T0000Z/
/O.CON.KCRP.SC.Y.0021.180307T0600Z-180308T0000Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
541 PM CST Tue Mar 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST WEDNESDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

* WINDS...Northeast wind 15 to 20 knots this afternoon 
  restrengthening to 20 to 25 knots tonight. 

* WAVES/SEAS...Seas 4 to 6 feet in the evening, then building to 
  6 to 7 feet later tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
and/or seas of 7 feet or greater are expected to produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions. Mariners should pay close
attention to the marine forecast...and consider wind and sea
conditions in planning. 

&&

$$

GMZ230-235-070800-
/O.CON.KCRP.SC.Y.0021.180307T0600Z-180307T1800Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
541 PM CST Tue Mar 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON CST WEDNESDAY...

* WINDS...Northeast winds around 20 knots.

* WAVES/SEAS...Bays choppy to occasionally rough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
and/or seas of 7 feet or greater are expected to produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions. Mariners should pay close
attention to the marine forecast...and consider wind and sea
conditions in planning.

&&

$$

GMZ250-255-070800-
/O.CON.KCRP.SC.Y.0021.180307T0600Z-180308T0000Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
541 PM CST Tue Mar 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST WEDNESDAY...

* WINDS...Northeast wind 15 to 20 knots this afternoon 
  restrengthening to 20 to 25 knots tonight. 

* WAVES/SEAS...Seas building to 4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
and/or seas of 7 feet or greater are expected to produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions. Mariners should pay close
attention to the marine forecast...and consider wind and sea
conditions in planning.

&&

$$

TC
848 
WHUS74 KCRP 070439
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1039 PM CST Tue Mar 6 2018

...MODERATE TO STRONG NORTHEAST WIND TO DEVELOP AGAIN TONIGHT...

.Strong northerly winds will redevelop late tonight with seas 
once again to build to hazardous levels. Offshore flow will 
slowly diminish Wednesday afternoon.

GMZ250-255-270-275-071245-
/O.CON.KCRP.SC.Y.0021.180307T0600Z-180308T0000Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1039 PM CST Tue Mar 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
WEDNESDAY...

* WINDS...Northeast wind strengthening to 20 to 25 knots tonight.
  

* WAVES/SEAS...Seas building to 6 to 7 feet later tonight.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
and/or seas of 7 feet or greater are expected to produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions. Mariners should pay close
attention to the marine forecast...and consider wind and sea
conditions in planning.

&&

$$

GMZ230-235-071245-
/O.CON.KCRP.SC.Y.0021.180307T0600Z-180307T1800Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
1039 PM CST Tue Mar 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

* WINDS...Northeast winds around 20 knots.

* WAVES/SEAS...Bays choppy to occasionally rough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
and/or seas of 7 feet or greater are expected to produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions. Mariners should pay close
attention to the marine forecast...and consider wind and sea
conditions in planning.

&&

$$

TC
408 
WHUS74 KCRP 070904
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
304 AM CST Wed Mar 7 2018

...MODERATE TO STRONG NORTH WIND ACROSS THE GULF WATERS THIS
MORNING...

.Moderate to strong offshore winds will continue this morning 
over the Gulf waters of the Middle Texas coast. The offshore flow 
will slowly diminish to below advisory levels this afternoon.

GMZ230-235-071015-
/O.CAN.KCRP.SC.Y.0021.000000T0000Z-180307T1800Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
304 AM CST Wed Mar 7 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Corpus Christi has cancelled the
Small Craft Advisory. 

North to northeast winds will range from 15 to 20 knots this
morning. Mariners operating in small craft are urged to exercise
caution.

$$

GMZ250-255-270-275-071800-
/O.EXT.KCRP.SC.Y.0021.000000T0000Z-180307T1800Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
304 AM CST Wed Mar 7 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* WINDS...North to northeast wind 20 to 25 knots this morning
  decreasing to 15 to 20 knots this afternoon.

* WAVES/SEAS...Seas 5 to 7 feet subsiding to 4 to 6 feet this
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
and/or seas of 7 feet or greater are expected to produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions. Mariners should pay close
attention to the marine forecast...and consider wind and sea
conditions in planning.

&&

$$

TMT
136 
WHUS74 KCRP 071554
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
954 AM CST Wed Mar 7 2018

...MODERATE TO STRONG NORTH WIND ACROSS THE GULF WATERS THIS
MORNING...

.Moderate to occasionally strong offshore winds will continue 
this morning over the Gulf waters of the Middle Texas coast. The 
offshore flow will slowly diminish to below advisory levels this 
afternoon.

GMZ250-255-270-275-071800-
/O.CON.KCRP.SC.Y.0021.000000T0000Z-180307T1800Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
954 AM CST Wed Mar 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...North to northeast wind near 20 knots this morning 
  decreasing to 15 to 20 knots this afternoon. 

* WAVES/SEAS...Seas 5 to 7 feet subsiding to 4 to 6 feet this 
  afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
and/or seas of 7 feet or greater are expected to produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions. Mariners should pay close
attention to the marine forecast...and consider wind and sea
conditions in planning.

&&

$$
718 
WHUS74 KCRP 071739
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1139 AM CST Wed Mar 7 2018

GMZ250-255-270-275-071845-
/O.CAN.KCRP.SC.Y.0021.000000T0000Z-180307T1800Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1139 AM CST Wed Mar 7 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Corpus Christi has cancelled the
Small Craft Advisory. 

Winds and seas have dropped below criteria.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 6, 11:56 AM CST, 2 hours 58 minutes earlier.

Area forecast discussion, Mar 6, 11:56 AM CST, 2 hours 58 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1156 AM CST Tue Mar 6 2018

.DISCUSSION...

Updated for the 18Z Aviation Discussion.

&&

.AVIATION...

Line of showers continues to push farther south, with clearing
already at VCT. Should see diminishing rain at LRD- ALI-CRP in
the next few hours. Chances for thunder continue to diminish
greatly with instability aloft decreasing. CIGs will also continue
to lift with lingering SCT-BKN around 9K+ FT. Winds generally out
of the NE 10-15 KTs, with a more N-ly turn toward VCT this
evening. A surge of high pressure will move through tonight after
03Z, but mainly only increase winds toward the coast, mainly at
CRP.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    68  52  71  49  70  /  70  10   0   0   0
Victoria          71  46  69  43  68  /  40   0   0   0   0
Laredo            68  52  73  51  71  /  20  10  10   0   0
Alice             67  50  72  46  70  /  70  10   0   0   0
Rockport          69  55  70  50  68  /  70  10   0   0   0
Cotulla           70  48  70  45  70  /  20   0   0   0   0
Kingsville        67  52  73  48  71  /  70  20  10   0   0
Navy Corpus       68  58  71  54  69  /  70  10   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 3 PM CST this afternoon For the
     following zones: Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
     to Port Aransas from 20 to 60 NM...Waters from Port Aransas
     to Matagorda Ship Channel from 20 to 60 NM.

     Small Craft Advisory until noon CST today For the following
     zones: Bays and Waterways from Baffin Bay to Port Aransas...
     Bays and Waterways from Port Aransas to Port O'Connor.

&&

CB/85...AVIATION
Hazardous weather outlook, Mar 6, 5:09 AM CST, 9 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
509 AM CST Tue Mar 6 2018

TXZ229>234-239>247-071115-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
509 AM CST Tue Mar 6 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

A slight chance of thunderstorms this morning. Severe weather is
not anticipated at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-071115-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
509 AM CST Tue Mar 6 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Small Craft Advisory for the Bays until Noon and the Middle Texas
Coastal Waters until 3 PM CST.

Small Craft Advisory conditions expected again tonight.

A chance of thunderstorms. Severe weather is not anticipated at
this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Small craft advisory conditions may occur over the offshore Gulf
Waters Saturday and again on Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TE/TB

In the hours before

Special weather statement, Mar 6, 8:56 AM CST, 5 hours 58 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
856 AM CST TUE MAR 6 2018

TXZ246-061530-
Refugio-
856 AM CST TUE MAR 6 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL REFUGIO COUNTY...

At 855 AM CST, a strong thunderstorm was located over Quintana, or
near Refugio, moving east at 30 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Quintana.

LAT...LON 2828 9712 2826 9712 2825 9713 2824 9721
      2836 9724 2848 9699 2830 9693
TIME...MOT...LOC 1455Z 253DEG 25KT 2832 9716

87
Special weather statement, Mar 6, 9:22 AM CST, 5 hours 32 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
922 AM CST TUE MAR 6 2018

TXZ246-247-061545-
Calhoun-Refugio-
922 AM CST TUE MAR 6 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CALHOUN AND EAST CENTRAL
REFUGIO COUNTIES...

At 922 AM CST, a strong thunderstorm was located near Tivoli, or 12
miles west of Seadrift, moving east at 40 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Seadrift, Tivoli, Long Mott and Austwell.

LAT...LON 2835 9658 2831 9679 2832 9679 2830 9693
      2842 9697 2855 9668
TIME...MOT...LOC 1522Z 255DEG 34KT 2837 9691

87

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 5:38 AM CSTSpecial Weather StatementCRPRefugio67 min
Mar 6, 6:39 AM CSTSpecial Weather StatementCRPJim Wells66 min
Mar 6, 7:07 AM CSTSpecial Weather StatementCRPJim Wells38 min
Mar 6, 7:21 AM CSTSpecial Weather StatementCRPSan Patricio24 min
Mar 6, 7:41 AM CSTSpecial Weather StatementCRPWebb49 min
Mar 6, 8:08 AM CSTSpecial Weather StatementCRPAransas52 min
Mar 6, 8:35 AM CSTSpecial Weather StatementCRPJim Wells25 min
Mar 6, 8:56 AM CSTSpecial Weather StatementCRPRefugio34 min
Mar 6, 9:22 AM CSTSpecial Weather StatementCRPCalhoun23 min

Nearby

Small Craft Advisories in Texas, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.